Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 504, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 22, 2001, 10:44 PM CDT for Harper County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2001, 10:44 PM CDT (03:44 UTC)
- Expired
- Aug 22, 2001, 11:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, OK
The radar
The Dodge City radar (KDDC), 94 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2689 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WUUS54 KOUN 230345 SVROKC OKC059-230430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1044 PM CDT WED AUG 22 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HARPER COUNTY IN NORTHWEST OKLAHOMA * UNTIL 1130 PM CDT * AT 1044 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES NORTH NORTHWEST OF BUFFALO...MOVING EAST AT 20 MPH. WIND GUSTS TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3700 9989 3690 9990 3683 9932 3699 9944 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:00 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 22, 10:00 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1000 PM CDT WED AUG 22 2001 00Z UPPER AIR ANALYSIS AND RECENT SATELLITE AND RADAR TRENDS INDICATE THAT UPWARD MOTION HAS CONTINUED TO SUPPORT ISOLATED TO WIDELY SCATTERED TSRA IN A NARROW AXIS RUNNING SOUTHWEST TO NORTHEAST THROUGH THE AREA ROUGHLY FROM WICHITA FALLS TO NEAR OKLAHOMA CITY AND STILLWATER. MEANWHILE A RIBBON OF SUBSIDENCE HAS DEVELOPING ACROSS WEST CENTRAL AND NORTH CENTRAL OKLAHOMA BEHIND EASTWARD MOVING SHORTWAVE TROUGH. UPPER LOW ACROSS THE CENTRAL ROCKIES CONTINUES TO MOVE EASTWARD AND IS FORCING ENOUGH BOUNDARY LAYER CONVERGENCE AS FAR EAST AS SOUTHWEST KANSAS...ENOUGH FOR SCATTERED TSRA TO THREATEN NORTHWEST OKLAHOMA. 00Z ETA MODEL INITIALIZES WELL THE POSITION AND STRENGTH OF 250 MB JET ACROSS NORTHWEST OKLAHOMA AND THE SHORTWAVE TROUGH ACROSS CENTRAL PARTS OF THE AREA. AS THE NIGHT PROGRESSES EXPECT THESE FEATURES TO INFLUENCE MAINLY THE SOUTHEAST HALF OF THE FORECAST AREA WITH AREAS NEAR THE WICHITA FALLS TO STILLWATER LINE HAVING THE BEST CHANCE FOR ADDITIONAL TSRA DEVELOPMENT. THERMODYNAMIC FEATURES ACROSS SOUTHEAST OKLAHOMA ARE LESS FAVORABLE FOR TSRA OWING TO CLOSER PROXIMITY OF UPPER LEVEL RIDGE. ANOTHER AREA FOR TSRA DEVELOPMENT MAY BE ACROSS NORTHWEST OKLAHOMA ESPECIALLY LATER TONIGHT AS INFLUENCE INCREASES FROM APPROACHING UPPER TROUGH. OVERALL...POPS MAY BE REMOVED TONIGHT FROM JUST A SLIVER OF THE AREA...ROUGHLY FROM ELK CITY AND WEATHERFORD...NORTHEASTWARD TO NEAR PONCA CITY. TEMPERATURES AND WINDS MAY ALSO BE TWEAKED SLIGHTLY. .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, Aug 22, 5:12 PM CDT, 5 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT WED AUG 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 4 ENE APACHE OK 59 MPH WIND GUST
08/22/01 CADDO MEASURED BY MESONET
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 48 min |
| Aug 23, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Major | 39 min |
| Aug 23, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 33 min |
| Aug 23, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 46 min |
| Aug 23, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 46 min |
| Aug 23, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 46 min |
| Aug 23, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.